Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 56, NWS Austin/San Antonio, TX

September 22, 2018Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 22, 2018, 2:30 PM CDT for Val Verde County, Texas. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2018, 2:30 PM CDT (19:30 UTC)
Expired
Sep 23, 2018, 12:02 PM CDT
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Moderate

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

204 
WGUS44 KEWX 221930
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
230 PM CDT Sat Sep 22 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Devils River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-231330-
/O.NEW.KEWX.FL.W.0056.180922T1930Z-180923T1702Z/
/JNXT2.2.ER.180922T1723Z.180922T2000Z.180923T0502Z.UU/
230 PM CDT Sat Sep 22 2018

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Devils River At Cauthorn Ranch Near Juno.
* until Sunday afternoon...or until the warning is cancelled.
* At  2:00 PM Saturday the stage was 13.7 feet (4.2 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.2 feet (4.3 meters) by late
  this afternoon. The river fall below flood stage by late evening. 
* Impact...At 13.0 feet...(4.0 meters), Campers, autos and gear on the banks 
  wash downstream as this flood wave moves downstream.

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Cauthorn Ranch N    7    8   13.7   Sat  2 PM   5.9   4.8   4.6   4.6   4.5


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Sun   Mon   Tue   Wed   Thu
 Cauthorn Ranch N    2    2    4.2   Sat  2 PM   1.8   1.5   1.4   1.4   1.4


&&

LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
      2996 10118 3003 10122       

$$
2 follow-up statements
691 
WGUS84 KEWX 230101
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
801 PM CDT Sat Sep 22 2018

...The flood warning continues for the following rivers in Texas...

  Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
  Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-231654-
/O.EXT.KEWX.FL.W.0056.000000T0000Z-180923T1654Z/
/JNXT2.2.ER.180922T1723Z.180922T1930Z.180923T0454Z.UU/
801 PM CDT Sat Sep 22 2018

The flood warning continues for
  the Devils River At Cauthorn Ranch Near Juno.
* until Sunday morning...or until the warning is cancelled.
* At  7:00 PM Saturday the stage was 11.6 feet (3.5 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by tonight.
* Impact...At 13.0 feet...(4.0 meters), Campers, autos and gear on the banks 
  wash downstream as this flood wave moves downstream.

&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Cauthorn Ranch N    7    8   11.6   Sat 07 PM   5.8   4.8   4.6   4.5   4.5


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Cauthorn Ranch N    2    2    3.5   Sat 07 PM   1.8   1.5   1.4   1.4   1.4


&&

LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
      2996 10118 3003 10122       

$$

TXC465-231901-
/O.EXT.KEWX.FL.W.0058.180923T0219Z-180923T2138Z/
/BKCT2.2.ER.180923T0219Z.180923T0600Z.180923T0938Z.NO/
801 PM CDT Sat Sep 22 2018

...Flood warning extended until Sunday afternoon...The flood warning continues 
for
  the Devils River At Bakers Crossing 19N Of Comstock.
* until Sunday afternoon...or until the warning is cancelled.
* At  7:15 PM Saturday the stage was 3.7 feet (1.1 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Moderate flooding is forecast.
* Forecast...rise above flood stage Saturday night and continue to rise to 
  near 10.0 feet 3.0 meters early Sunday. The river will fall below flood 
  stage by mid morning Sunday.
* Impact...At 10.0 feet...(3.0 meters), Moderate lowland flooding is several 
  feet over the Bakers Crossing bridge at Highway 163. Flow is well into the 
  flood plain and very dangerous to campers and river recreationists above Juno 
  to Amistad Reservoir.

&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Bakers Crossing     4    6    3.7   Sat 07 PM   3.4   2.8   2.9   2.9   2.9


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Sun   Mon   Tue   Wed   Thu
 Bakers Crossing     1    2    1.1   Sat 07 PM   1.0   0.9   0.9   0.9   0.9


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$
201 
WGUS84 KEWX 231608
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1108 AM CDT Sun Sep 23 2018

...The flood warning is cancelled for the following rivers in Texas...

  Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
  Devils River At Pafford Crossing nr Comstock Affecting Val Verde County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-231638-
/O.CAN.KEWX.FL.W.0056.000000T0000Z-180923T1654Z/
/JNXT2.2.ER.180922T1723Z.180922T1930Z.180923T0600Z.UU/
1108 AM CDT Sun Sep 23 2018

The flood warning is cancelled for
  the Devils River At Cauthorn Ranch Near Juno.
* At 10:00 AM Sunday the stage was 6.4 feet (2.0 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at  1:00 AM Sunday.
* Forecast...The river will continue to fall to 5.2 feet  meters by tomorrow 
  morning.
* Impact...At 6.0 feet...(1.8 meters), Water begins to run over the road at many
  Hwy 163 low crossings.

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Mon   Tue   Wed   Thu   Fri
 Cauthorn Ranch N    7    8    6.4   Sun 10 AM   5.2   4.9   4.8   4.6   4.4


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Mon   Tue   Wed   Thu   Fri
 Cauthorn Ranch N    2    2    2.0   Sun 10 AM   1.6   1.5   1.5   1.4   1.3


&&

LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
      2996 10118 3003 10122       

$$

TXC465-231638-
/O.CAN.KEWX.FL.W.0059.000000T0000Z-180924T1342Z/
/CMKT2.1.ER.180923T0942Z.180923T1015Z.180923T1234Z.NO/
1108 AM CDT Sun Sep 23 2018

The flood warning is cancelled for
  the Devils River At Pafford Crossing nr Comstock.
* At 10:15 AM Sunday the stage was 4.6 feet (1.4 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Fell below flood stage at  7:34 AM Sunday.
* Forecast...The river will continue to fall to 3.0 feet  meters by tomorrow 
  morning.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile 
  wide at Pafford Crossing covers most of the right bank. Turbulent flow above 
  Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and 
  equipment downstream.

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Mon   Tue   Wed   Thu   Fri
 Pafford Crossing    4    5    4.6   Sun 10 AM   3.0   2.9   2.9   2.8   2.8


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Mon   Tue   Wed   Thu   Fri
 Pafford Crossing    1    2    1.4   Sun 10 AM   0.9   0.9   0.9   0.9   0.9


&&

LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
      2953 10100 2963 10097       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:39 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 22, 12:39 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1239 PM CDT Sat Sep 22 2018

.AVIATION...
MVFR ceilings are hanging in at DRT while the other terminals have
returned to VFR. The ceiling at DRT should lift within the next hour
or two. Then all the airports will be VFR through the afternoon and
evening. MVFR ceilings will develop overnight in Austin and San
Antonio and last through the morning.

&&

.PREV DISCUSSION... /ISSUED 1054 AM CDT Sat Sep 22 2018/

UPDATE...
Cold front continues to push across the Coastal Plains while rain
chances slowly coming to an end across the area. Radar trends show
light rain activity mainly to the east of Highway 77. This dry
weather pattern is expected to continue for the rest of today as
the frontal boundary moves into the middle and upper Texas coast
this afternoon. Northerly winds are already observed across most of
the area with gusts up to 25 mph across the Hill Country. So expect
breezy conditions mainly over the Hill Country and along the I-35
corridor through this afternoon. Cloudy skies will remain across
South Central Texas for the rest of today with high temperatures
reaching the upper 70s to lower 80s.

PREV DISCUSSION... /ISSUED 710 AM CDT Sat Sep 22 2018/

UPDATE...
Have cancelled the Flash Flood Watch for the remaining counties as
the moderate to locally heavy rains have moved off to the east and
redevelopment is not expected.

PREV DISCUSSION... /ISSUED 630 AM CDT Sat Sep 22 2018/

UPDATE...
12Z Aviation forecast below.

AVIATION...
RA will continue through around 13Z-14Z at SAT/AUS then move east. An
embedded TSRA is possible until precip clears east. After 14Z MVFR
ceilings will prevail with a NW wind around 10 kts.

PREV DISCUSSION... /ISSUED 400 AM CDT Sat Sep 22 2018/

SHORT TERM (Today through Sunday)...
Cold front encountering a tropically moist airmass with PWs of 2 to
2.5 inches has generated an eastward moving band of showers and
thunderstorms with embedded heavy rains. The band is moving out of
the Hill Country into the I-35 corridor. Have cancelled the Flash
Flood Watch for most of the Hill Country and all of the Edwards
Plateau where rains have ended. Have maintained the far southeastern
Hill Country and added Bexar and Comal counties where the heaviest
rains are ongoing. The band will move east of the I-35 corridor by
sunrise to near the Coastal Plains by midday. Have shifted the POPs
and heavy rain accordingly. Expect the heaviest rains to shift east
of our area during the afternoon. A mid level low will move into
South Central Texas tonight and may cause the front to drift back
northwest a little. A moist airmass lingers east of these features
and have low POPs mainly east of I-35 tonight into Sunday and added
the Hill Country on Sunday in proximity to the mid level low.

LONG TERM (Sunday Night through Friday)...
The mid level low lingers early next week while the front dissipates.
The deepest moisture remains across eastern areas keeping low POPs
there. The mid level low fills and dissipates underneath a broad
upper level trough mid to late week. Deeper moisture spreads to most
areas with low POPs returning to most areas. There is a potential of
a front drifting into Central Texas which could enhance rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  84  69  88  71 /  20  20  10  20  10
Austin Bergstrom Intl Airport  68  84  69  88  71 /  20  20  10  20  20
New Braunfels Muni Airport     68  85  68  89  71 /  10  20  10  20  10
Burnet Muni Airport            65  80  67  85  69 /  20  20  10  20  10
Del Rio Intl Airport           67  85  67  88  69 /  -   -   -   -   -
Georgetown Muni Airport        67  82  68  87  71 /  30  20  20  20  10
Hondo Muni Airport             67  85  68  88  71 /  10  10  -   10  -
San Marcos Muni Airport        67  84  68  88  71 /  10  20  10  20  10
La Grange - Fayette Regional   69  86  71  89  72 /  30  30  20  20  20
San Antonio Intl Airport       67  85  68  87  72 /  10  10  -   10  10
Stinson Muni Airport           69  86  69  88  73 /  10  10  -   10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...05
Synoptic/Grids...17
Public Service/Data Collection...33
Hazardous weather outlook, Sep 22, 8:33 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
833 AM CDT Sat Sep 22 2018

TXZ171>173-183>194-202>209-217>225-228-231345-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
833 AM CDT Sat Sep 22 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will continue through the middle of the
morning. This may add to runoff keeping rivers and streams in
flood.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:04 PM CDTSpecial Weather StatementEWXLee41 min
Sep 21, 9:39 PM CDTSpecial Weather StatementEWXLee51 min
Sep 21, 10:04 PM CDTAreal Flood AdvisoryEWXLee116 min
Sep 21, 10:50 PM CDTAreal Flood AdvisoryEWXLee, Travis, Williamson3 hr
Sep 21, 11:24 PM CDTSpecial Weather StatementEWXWilliamson51 min
Sep 21, 11:37 PM CDTFlash Flood WarningEWXWilliamson5 hr
Sep 22, 12:00 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr3 hr
Sep 22, 12:28 AM CDTFlash Flood WarningEWXBandera3 hr
Sep 22, 1:01 AM CDTFlash Flood WarningEWXBurnet, Travis, Williamson6 hr
Sep 22, 1:29 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
Sep 22, 1:41 AM CDTAreal Flood AdvisoryEWXMedina3 hr
Sep 22, 1:53 AM CDTSpecial Weather StatementEWXWilliamson37 min
Sep 22, 2:14 AM CDTFlash Flood WarningEWXBandera, Medina3 hr
Sep 22, 2:45 AM CDTRiver Flood WarningEWXWilliamson11 hr
Sep 22, 3:02 AM CDTFlash Flood WarningEWXBexar3 hr
Sep 22, 3:12 AM CDTFlash Flood WarningEWXMedina3 hr
Sep 22, 3:28 AM CDTSpecial Weather StatementEWXMedina32 min
Sep 22, 4:05 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Sep 22, 4:24 AM CDTFlash Flood WarningEWXBexar3 hr
Sep 22, 4:28 AM CDTFlash Flood WarningEWXWilliamson2 hr
Sep 22, 4:33 AM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Sep 22, 5:11 AM CDTRiver Flood WarningEWXBandera4 hr
Sep 22, 5:22 AM CDTAreal Flood AdvisoryEWXTravis, Williamson113 min
Sep 22, 6:04 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Sep 22, 6:21 AM CDTRiver Flood WarningEWXBexar9 hr
Sep 22, 6:37 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina113 min
Sep 22, 8:48 AM CDTRiver Flood WarningEWXBexar36 hr
Sep 22, 8:48 AM CDTRiver Flood WarningEWXMedina26 hr
Sep 22, 8:48 AM CDTRiver Flood WarningEWXBexar55 hr
Sep 22, 9:05 AM CDTRiver Flood WarningEWXFrio3 days
Sep 22, 9:16 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Sep 22, 2:35 PM CDTRiver Flood WarningEWXBexar, Wilson24 hr
Sep 22, 6:59 PM CDTRiver Flood WarningEWXVal Verde22 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.